MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 hi-flow kit.During the procedure, the physician felt resistance while advancing the penumbra system ace 60 reperfusion catheter (ace60), through the cross cut valve of a non-penumbra sheath and, consequently, the tip of the ace60 became ovalized.Therefore, the ace60 was removed and the procedure was completed using a new catheter and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 60 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8203079
Report Number3005168196-2018-02524
Device Sequence Number1671016
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF85340
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005